Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 439, NWS Atlanta, GA

December 28, 2005Chattahoochee County, Marion County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 28, 2005, 1:29 PM EST for Chattahoochee County, Marion County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2005, 1:29 PM EST (18:29 UTC)
Expired
Dec 28, 2005, 2:00 PM EST
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Chattahoochee County, GA, Marion County, GA

What was reported inside it

TimeReportWhereRemark
Dec 28, 1:30 PM ESTHAIL 0.75Five Points, GA
Dec 28, 1:55 PM ESTHAIL 1Tazewell, GAONE INCH HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281830
SVRFFC
GAC053-197-281900-
/O.NEW.KFFC.SV.W.0439.051228T1829Z-051228T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MARION COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 200 PM EST

* AT 124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR MANTA...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
  VISTA AND BRANTLEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3237 8480 3221 8470 3235 8439 3252 8447

$$

TDP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 9:30 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 28, 9:30 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EST WED DEC 28 2005

.UPDATE...
CURRENT LINE OF CONVECTION MOVING ACROSS NORTH AND WEST CENTRAL
GEORGIA. BY NOON IT SHOULD BE ALONG A LINE FROM AHN TO CSG. BEHIND
THIS LINE THE ATMOSPHERE IS WARMING UP AND ALSO DESTABILIZING A BIT.
THE COLD FRONT IS FROM LOW PRESSURE OVER IL TO WRN TN TO SWRN LA.
DEW POINTS AHEAD OF THE FRONT ARE IN THE MID 50S AND THESE WILL
SPREAD OVER MOST OF THE CWA THIS AFTERNOON. TEMPS ACROSS AL ALREADY
IN THE UPPER 50S TO NEAR 60. WILL THEREFORE RAISE MAX TEMPS TO THE
LOW 60S WEST AND SOUTH...AND MID TO UPPER 50S NORTHEAST. WILL DROP
POPS TO 40 BEHIND THE LINE OF CONVECTION AND WITH THE ATMOSPHERE
DESTABILIZING WILL KEEP THE MENTION OF THUNDER IN THE FORECAST FOR
THIS AFTERNOON.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Dec 28, 1:05 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EST WED DEC 28 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
105 PM EST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA
THIS AFTERNOON AND EVENING...

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH NORTHWEST GEORGIA THIS EVENING...AND
THROUGH CENTRAL GEORGIA AROUND MIDNIGHT. SOUTHERLY WINDS WILL BRING
INCREASING MOISTURE ACROSS NORTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS WILL BE HAIL...DAMAGING WINDS...AND LIGHTNING.

.DISCUSSION...MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND
CENTRAL GEORGIA TODAY. THIS WILL HELP TO DESTABILIZE THE AIR OVER
GEORGIA TODAY. LIFTED INDEX VALUES SHOULD RANGE FROM MINUS 2 TO
MINUS 4 THIS AFTERNOON WITH CAPES AROUND 1000. THE MOST FAVORED AREA
FOR THUNDERSTORM DEVELOPMENT SHOULD BE FROM ATLANTA TO ATHENS AND
SOUTH. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. ALTHOUGH THERE IS LITTLE TURNING OF WINDS THROUGH
THE ATMOSPHERE...WINDS INCREASE RAPIDLY WITH HEIGHT. THIS INCREASE
OF WINDS WITH HEIGHT MAY ALLOW STORMS TO ROTATE AND THUS AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS SHOULD MONITOR WEATHER INFORMATION TODAY FOR POSSIBLE
ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS
WEATHER IS EXPECTED.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Dec 28, 10:58 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 AM EST WED DEC 28 2005

GAZ027-036-281630-

1058 AM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CLARKE AND MADISON
COUNTIES UNTIL 1130 AM EST...

AT 1053 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF ATHENS...MOVING NORTHEAST AT 55
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CLARKE AND MADISON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF
THE COUNTY BY 1130 AM EST.
Special weather statement, Dec 28, 11:27 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EST WED DEC 28 2005

GAZ036>038-281700-

1127 AM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OCONEE...OGLETHORPE
AND CLARKE COUNTIES UNTIL NOON EST...

AT 1122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARMINGTON...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OCONEE...OGLETHORPE AND CLARKE COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THESE COUNTIES BY NOON EST.
Special weather statement, Dec 28, 11:32 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 AM EST WED DEC 28 2005

GAZ067>069-281700-

1132 AM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN UPSON...PIKE AND
MERIWETHER COUNTIES UNTIL NOON EST...

AT 1128 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANCHESTER...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THE COUNTIES BY NOON EST.
Special weather statement, Dec 28, 12:03 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EST WED DEC 28 2005

GAZ038-281730-

1203 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE COUNTY
UNTIL 1230 PM EST...

AT 1157 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEPHENS...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 1230 PM EST.
Special weather statement, Dec 28, 1:00 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EST WED DEC 28 2005

GAZ090-091-102-281830-

100 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN STEWART...
CHATTAHOOCHEE AND MARION COUNTIES UNTIL 130 PM EST...

AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LOUVALE...MOVING NORTHEAST AT 40
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART...CHATTAHOOCHEE AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 1:04 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST WED DEC 28 2005

GAZ027-036-038-281830-

104 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE...CLARKE
AND MADISON COUNTIES UNTIL 130 PM EST...

AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTERVILLE...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...CLARKE AND MADISON COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THESE COUNTIES BY 130 PM EST.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:25 PM ESTSevere Thunderstorm WarningFFCMadison20 min
Dec 28, 1:42 PM ESTTornado WarningFFCMarion18 min
Dec 28, 1:53 PM ESTTornado WarningFFCTaylor37 min
Dec 28, 2:01 PM ESTTornado WarningFFCChattahoochee, Stewart29 min
Dec 28, 2:17 PM ESTTornado WarningFFCCrawford, Macon, Peach28 min
Dec 28, 2:28 PM ESTTornado WarningFFCChattahoochee, Marion, Stewart32 min
Dec 28, 2:45 PM ESTTornado WarningFFCHouston, Peach, Twiggs30 min
Dec 28, 2:49 PM ESTSevere Thunderstorm WarningFFCSumter, Webster26 min
Dec 28, 2:59 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly46 min
Dec 28, 3:00 PM ESTSevere Thunderstorm WarningFFCBleckley, Pulaski30 min
Dec 28, 3:03 PM ESTSevere Thunderstorm WarningFFCMacon, Schley27 min
Dec 28, 3:12 PM ESTSevere Thunderstorm WarningFFCBleckley, Laurens33 min
Dec 28, 3:14 PM ESTTornado WarningFFCSumter31 min
Dec 28, 3:16 PM ESTTornado WarningFFCDooly, Pulaski29 min
Dec 28, 3:21 PM ESTSevere Thunderstorm WarningFFCHouston, Peach, Twiggs, Wilkinson24 min
Dec 28, 3:26 PM ESTSevere Thunderstorm WarningFFCJones, Monroe34 min
Dec 28, 3:33 PM ESTSevere Thunderstorm WarningFFCMacon, Schley, Sumter27 min
Dec 28, 3:40 PM ESTSevere Thunderstorm WarningFFCHouston, Twiggs, Wilkinson50 min
Dec 28, 3:42 PM ESTTornado WarningFFCBleckley, Dodge, Pulaski33 min
Dec 28, 3:44 PM ESTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington46 min
Dec 28, 3:48 PM ESTSevere Thunderstorm WarningFFCJasper, Morgan, Newton27 min
Dec 28, 3:53 PM ESTSevere Thunderstorm WarningFFCJones, Monroe37 min
Dec 28, 4:00 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox30 min
Dec 28, 4:10 PM ESTTornado WarningFFCDodge, Laurens, Pulaski35 min
Dec 28, 4:11 PM ESTTornado WarningFFCJohnson, Laurens34 min
Dec 28, 4:14 PM ESTSevere Thunderstorm WarningFFCTroup31 min
Dec 28, 4:21 PM ESTSevere Thunderstorm WarningFFCStewart24 min
Dec 28, 4:26 PM ESTSevere Thunderstorm WarningFFCBleckley, Pulaski34 min
Dec 28, 4:27 PM ESTSevere Thunderstorm WarningFFCWilcox33 min
Dec 28, 4:28 PM ESTSevere Thunderstorm WarningFFCTalbot32 min
Dec 28, 4:29 PM ESTSevere Thunderstorm WarningFFCWashington, Wilkinson31 min
Dec 28, 4:31 PM ESTTornado WarningFFCJefferson, Johnson29 min
Dec 28, 4:38 PM ESTTornado WarningFFCLaurens37 min
Dec 28, 4:40 PM ESTSevere Thunderstorm WarningFFCUpson35 min
Dec 28, 4:41 PM ESTTornado WarningFFCDodge, Pulaski, Wilcox34 min
Dec 28, 4:45 PM ESTSevere Thunderstorm WarningFFCMeriwether, Troup45 min
Dec 28, 4:57 PM ESTSevere Thunderstorm WarningFFCJefferson, Washington33 min
Dec 28, 5:11 PM ESTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Dec 28, 5:13 PM ESTTornado WarningFFCDodge, Laurens47 min
Dec 28, 5:29 PM ESTSevere Thunderstorm WarningFFCJefferson16 min
Dec 28, 5:45 PM ESTSevere Thunderstorm WarningFFCEmanuel30 min
Dec 28, 5:53 PM ESTTornado WarningFFCTreutlen23 min
Dec 28, 5:59 PM ESTSevere Thunderstorm WarningFFCJones31 min
Dec 28, 6:19 PM ESTSevere Thunderstorm WarningFFCEmanuel26 min
Dec 28, 6:26 PM ESTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson34 min
Dec 28, 6:34 PM ESTSevere Thunderstorm WarningFFCFannin28 min
Dec 28, 6:44 PM ESTSevere Thunderstorm WarningFFCTaylor31 min
Dec 28, 6:57 PM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington48 min
Dec 28, 6:57 PM ESTSevere Thunderstorm WarningFFCPickens51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.